Alert archive / Wisconsin / Frost Advisories in 2008
Frost Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 8, 2008, 3:43 PM CDT for 6 counties in Wisconsin. It took effect at Sep 9, 2008, 4:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2008, 3:43 PM CDT (20:43 UTC)
- In effect from
- Sep 9, 2008, 4:00 AM CDT
- Expired
- Sep 9, 2008, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 082043 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 343 PM CDT MON SEP 8 2008 ...AREAS OF FROST EXPECTED TONIGHT... .A COOL CANADIAN AIRMASS HAS SETTLED OVER THE REGION BEHIND A DEPARTED COLD FRONT. AS SKIES BECOME PARTLY CLOUDY AND WINDS BECOME LIGHT AND VARIABLE...AREAS OF FROST ARE EXPECTED TO DEVELOP OVER NORTHERN WISCONSIN BY TUESDAY MORNING. WIZ005-010>012-018-019-090400- /O.NEW.KGRB.FR.Y.0004.080909T0900Z-080909T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 343 PM CDT MON SEP 8 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT TUESDAY. LOOK FOR TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 30S OVER MOST OF NORTHERN WISCONSIN TONIGHT. THESE CHILLY TEMPERATURES WILL RESULT IN FROST FORMATION BY MORNING. LOCATIONS ADJACENT TO LAKES ARE EXPECTED TO REMAIN A BIT WARMER. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ AK
1 follow-up statement
000 WWUS73 KGRB 090144 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 844 PM CDT MON SEP 8 2008 ...AREAS OF FROST EXPECTED TONIGHT... .A COOL CANADIAN AIRMASS HAS SETTLED OVER THE REGION BEHIND A DEPARTED COLD FRONT. AS SKIES BECOME PARTLY CLOUDY AND WINDS BECOME LIGHT AND VARIABLE...AREAS OF FROST ARE EXPECTED TO DEVELOP OVER NORTHERN WISCONSIN BY TUESDAY MORNING. WIZ005-010>012-018-019-091200- /O.CON.KGRB.FR.Y.0004.080909T0900Z-080909T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 844 PM CDT MON SEP 8 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT TUESDAY. LOOK FOR TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 30S OVER MOST OF NORTHERN WISCONSIN TONIGHT. THESE CHILLY TEMPERATURES WILL RESULT IN FROST FORMATION BY MORNING. LOCATIONS ADJACENT TO LAKES ARE EXPECTED TO REMAIN A BIT WARMER. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 8, 3:31 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 8, 3:31 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT MON SEP 8 2008 .SHORT TERM...TNGT AND TUE. MAIN FCST CHALLENGE TO BE PCPN TRENDS THIS EVENING...FOLLOWED BY MIN TEMPS LTR TNGT AND POTENTIAL OF SOME FROST OVR THE NORTHWOODS. THE 19Z MSAS SFC ANALYSIS SHOWED A CDFNT STRETCHED FROM THE MID-MO VALLEY NEWD TO THE ERN GREAT LKS RGN. AN AREA OF HI PRES WAS LOCATED OVR THE CNTRL PLAINS AND RIDGED NEWED INTO THE MIDWEST. SEVERAL WEAK AREAS OF LOW PRES WERE RIDING ALONG THE CDFNT AND WERE LARGELY RESPONSIBLE FOR A BAND OF PCPN AFFECTING THE SE THIRD OF WI THIS AFTERNOON. THE RADAR MOSAIC WAS ALSO PICKING UP ISOLATED TO SCT LGT RAIN ASSOCIATED WITH A COLD POOL OF AIR ALOFT OVR THE UPR MIDWEST. BEST FRONTOGENTICAL FORCING AND JET-INDUCED LIFT TO REMAIN TO OUR SOUTH THIS EVENING...THEREBY CONTINUING TO HAVE THE MAIN PCPN SHIELD JUST SKIM THE SRN SECTIONS OF THE FCST AREA. WL NEED TO CARRY A SCT SHWR THREAT FOR A FEW HRS THIS EVENING AND THEN GO WITH DECREASING CLDS OVRNGT AS BEST FORCING/LIFT SHOVE EAST. FARTHER NORTH...INSTABILITY SHWRS FROM A SHRTWV TROF...DAYTIME HEATING AND LK EFFECT SHOULD DIMINISH AROUND DINNERTIME. OTHER THAN SOME PASSING MID CLDS OVRNGT...NRN WI WL GET QUITE COLD WITH 8H TEMPS IN THE +2 TO +4C RANGE AND LGT WNDS. AFTER COLLABORATION WITH DLH AND MQT...HAVE DECIDED TO ISSUE A FROST ADVY GENERALLY NORTH OF A LINE FROM RRL-IMT. THE AREA OF HI PRES IS THEN PROGGED TO MOV ACROSS WI ON TUE AND PROVIDE FOR A MOSTLY SUNNY TO PARTLY CLDY DAY OVR THE RGN. DESPITE THE COOL START TO THE DAY...THE DRY AIRMASS IN PLACE WL ALLOW FOR TEMPS TO REACH THE 65 TO 70 DEG RANGE OVR THE ENTIRE FCST AREA. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. FROST A GOOD BET TUESDAY NIGHT WITH CLEAR SKIES AND DRY AIR. THEN SOUTHERLY FLOW WILL BRING WARMER AIR INTO THE REGION WEDNESDAY AHEAD OF A PACIFIC COLD FRONT. THE FRONT WILL MOVE THROUGH THURSDAY. MOISTURE SHOULD BE LIMITED SO DO NOT EXPECT TOO MUCH RAIN WITH THIS SYSTEM. A MORE SIGNIFICANT SYSTEM EXPECTED TO LIFT NORTHEAST FROM THE CENTRAL PLAINS SATURDAY. THIS WILL LIKELY HAVE GULF MOISTURE SO THERE IS A BETTER CHANCE OF HEAVIER RAINS THEN. GFS AND ECMWF DIFFER ON THE STRENGTH AND PATH OF THE SYSTEM WHICH COULD BE EFFECTED TO SOME DEGREE BY IKE. && .AVIATION... GENERALLY VFR CONDITIONS ANTICIPATED TNGT AND TUE. DAYTIME CU FIELD WL DISSIPATE THIS EVENING UPON SUNSET. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 7 AM CDT TUESDAY FOR WIZ005-010>012- 018-019. && AK/RDM
Hazardous weather outlook, Sep 8, 4:50 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 450 AM CDT MON SEP 8 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 450 AM CDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-091000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 450 AM CDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASING SOUTHERLY FLOW LATER WEDNESDAY INTO THURSDAY MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT.
Nearby
Frost Advisories in Wisconsin, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.